Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 28, NWS Jacksonville, FL

May 31, 2004Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 31, 2004, 8:10 PM EDT for Echols County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2004, 8:10 PM EDT (00:10 UTC)
Expired
May 31, 2004, 9:00 PM EDT
In force
50 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Echols County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 7:30 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS52 KJAX 010010
SVRJAX
GAC101-010100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
809 PM EDT MON MAY 31 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 900 PM EDT

* AT 809 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES WEST
  OF MAYDAY...OR ABOUT 8 MILES EAST OF VALDOSTA...MOVING EAST AT 35
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 900 PM EDT...
  STATENVILLE...
  MAYDAY...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3066 8312 3079 8311 3085 8306 3084 8285
          3076 8281 3066 8278
$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:05 PM EDT, 5 hours 5 minutes earlier.

Area forecast discussion, May 31, 3:05 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT MON MAY 31 2004

.SHORT TERM...EASTWARD MOVING STORMS ARE PUSHING INTO THE WRN
COUNTIES AND ARE MOST NOTEWORTHY OF THE DAY AS PREV STORMS
WEAKENED WHEN ENCOUNTERING DRIER MORE STABLE AIR. EXPECT MORE ROUNDS
OF CONVECTION DEVELOPING ALONG BOUNDARY NEAR GA/FL BORDER TO MOVE
EWD DURING EVENING HOURS FOLLOWED BY ANOTHER CONVECTIVE OUTFLOW
OVERNIGHT. DRY PATTERN IS FINALLY CHANGING AS MID/UPPER RIDGE IS
SUPPRESSED SOUTH OF AREA AND A SERIES OF SHORT WAVES WOBBLE INTO THE
REGION THROUGHOUT THE WEEK. ADDITIONAL CLOUDS WILL MODERATE THE
TEMPS TO UPPER 80S/LOWER 90S WHILE INFLUX OF LLVL MOISTURE WILL RAISE
DEWPOINTS CREATING MORE SUMMER-LIKE HUMID CONDITIONS. AMOUNT OF
PRECIP DEPENDS OF TIMING OF SHORTWAVES. APPEARS BEST CHANCE WILL BE
WED/THU AFTN AS IMPULSES COINCIDE WITH MAX HEATING. WILL LIMIT POPS
TO 40-50%.

.LONG TERM...CONTINUED CHANCE OF CONVECTION AS FRONT DIPS INTO NORTH
FLORIDA ON FRI AND STALLS OVER THE WEEKEND.
&&

.MARINE...SMALL CRAFT EXERCISE CAUTION IN THE OFFSHORE COASTAL
WATERS TONIGHT. OTHERWISE...THE ONLY MAIN CONCERN WILL BE
SCATTERED THUNDERSTORMS MOVING RAPIDLY OFFSHORE.
&&

.FIRE WX...RH BARELY MEETING RED FLAG CRITERIA. HOWEVER...DUE
TO THE GUSTY AND HOT WEST WINDS...WILL LET CURRENT RED FLAG
RIDE OUT UNTIL 6 PM. NOT ANTICIPATING ANY WARNINGS FOR TUESDAY
AS MOISTURE WILL BE ON THE INCREASE.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 70 87 68 88 / 40 40 40 40
SSI 72 85 72 85 / 30 40 40 40
JAX 71 88 68 88 / 20 40 40 40
SGJ 72 86 71 87 / 10 40 40 40
GNV 71 91 69 89 / 10 40 30 40
OCF 70 92 69 90 / 10 30 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FOR NE FL TIL 6 PM EDT.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, May 31, 8:03 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT MON MAY 31 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010300-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
803 PM EDT MON MAY 31 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...TORNADO WATCH FOR ECHOLS AND CLINCH COUNTIES IN SOUTHEAST GEORGIA
AND MOST OF NORTHEAST FLORIDA COUNTIES UNTIL 11 PM...

...FIRE DANGER REMAINS ABOVE NORMAL...

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS SOUTHEAST
GEORGIA AND PORTIONS OF NORTHEAST FLORIDA THIS EVENING. STORMS WILL
CONTINUE TO MOVE EAST AROUND 30 MPH. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH...HAIL AND ISOLATED
TORNADOES.

DANGEROUS FIRE WEATHER CONDITIONS HAVE CONTINUED WITH DRY SOILS AND
UNSEASONABLY WARM TEMPERATURES. LIGHTNING STRIKES COULD IGNITE FIRES
THAT WOULD SPREAD QUICKLY FROM STRONG THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
BREEZY WEST TO SOUTHWESTERLY WINDS ON TUESDAY MAY ENHANCE THE FIRE
DANGER DURING THE DAYTIME HOURS.

SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE TUESDAY THROUGH SUNDAY...MAINLY IN THE
AFTERNOONS AND EVENINGS. SOME OF THE STORMS COULD BECOME STRONG ON
TUESDAY WITH GUSTY WINDS UP TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE TORNADO WATCH
AREA THIS EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, May 31, 2:21 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT MON MAY 31 2004

GAZ162-163-311915-
CLINCH GA-ECHOLS GA-
221 PM EDT MON MAY 31 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 315 PM
EDT...

AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF
MAYDAY...OR ABOUT 7 MILES NORTHWEST OF STATENVILLE...MOVING EAST AT
35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND STATENVILLE...MAYDAY...DU PONT...HOMERVILLE...NEEDMORE AND
FARGO THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SANDRIK
Special weather statement, May 31, 2:47 PM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT MON MAY 31 2004

FLZ020-311930-
HAMILTON FL-
247 PM EDT MON MAY 31 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT...

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF CROSSROADS...OR ABOUT 4
MILES SOUTH OF JENNINGS...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CROSSROADS AND JASPER
THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SANDRIK
Special weather statement, May 31, 3:05 PM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT MON MAY 31 2004

GAZ150-164-312000-
CHARLTON GA-WARE GA-
305 PM EDT MON MAY 31 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM
EDT...

AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES WEST OF STEVEN FOSTER STATE
PARK...OR ABOUT 10 MILES NORTH OF FARGO...MOVING EAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE
PARK...RACE POND...HOMELAND AND FOLKSTON THROUGH 400 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SANDRIK
Special weather statement, May 31, 3:50 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT MON MAY 31 2004

FLZ024-GAZ164>166-312045-
CHARLTON GA-COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL-
350 PM EDT MON MAY 31 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CHARLTON
AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 445 PM
EDT...

AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR FOLKSTON...MOVING EAST AT 35 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HOMELAND...FOLKSTON...HILLIARD...TARBORO...KINGS FERRY...WOODBINE...
KINGSLAND AND COLESBURG THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SANDRIK
Special weather statement, May 31, 4:41 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT MON MAY 31 2004

FLZ020-021-312130-
HAMILTON FL-SUWANNEE FL-
441 PM EDT MON MAY 31 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 530 PM
EDT...

AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF JASPER...MOVING
EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JASPER...GENOA...SUWANNEE SPRINGS AND WHITE SPRINGS THROUGH
530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITIES AND CAUSE PONDING OF WATER
ALONG AND NORTH OF INTERSTATE 10 IN NORTHERN SUWANNEE COUNTY.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, May 31, 5:50 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT MON MAY 31 2004

GAZ132>136-149>154-162>166-312230-
APPLING-ATKINSON-BACON-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-
CHARLTON-CLINCH-COFFEE-ECHOLS-GLYNN (COASTAL)-GLYNN (INLAND)-
JEFF DAVIS-PIERCE-WARE-WAYNE-
550 PM EDT MON MAY 31 2004

...SEVERE THUNDERSTORM WATCH 354 HAS BEEN ALLOWED TO EXPIRE...

SEVERE THUNDERSTORM WATCH NUMBER 354 FOR APPLING...ATKINSON...
BACON...BRANTLEY...CAMDEN...CHARLTON...CLINCH...COFFEE...ECHOLS...
GLYNN...JEFF DAVIS...PIERCE...WARE...AND WAYNE HAS BEEN ALLOWED TO
EXPIRE. HOWEVER...ISOLATED STRONG THUNDERSTORMS ARE STILL POSSIBLE
TONIGHT CAPABLE OF PRODUCING STRONG GUSTY WINDS AND HAIL.

ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:34 PM EDTSevere Thunderstorm WarningJAXCharlton41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.